Alert archive / Tennessee / Special Weather Statements in 2015
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 2, 2015, 3:21 PM CDT for Montgomery County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2015, 3:21 PM CDT (20:21 UTC)
- Expired
- Apr 2, 2015, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 31 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
013
WWUS84 KOHX 022021
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT THU APR 2 2015
TNZ005-006-023-022100-
HOUSTON-MONTGOMERY-STEWART-
321 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...MONTGOMERY AND STEWART
COUNTIES...
AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE INDIAN MOUND...CUMBERLAND CITY...
PALMYRA...WOODLAWN...CUNNINGHAM AND CLARKSVILLE.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3642 8723 3630 8767 3649 8775 3665 8745
3665 8730
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 2, 3:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT THU APR 2 2015 .DISCUSSION... MAIN SFC BOUNDARY STRETCHES FROM MI SW ACROSS OK. ORGANIZED LINEAR CONVECTION NOW FIRING EAST OF THE BOUNDARY AND IS AS CLOSE AS WESTERN KY....JUST NW OF STEWART COUNTY. FURTHER SOUTH...ISOLATED TO SCATTERED TSTMS HAVE MOVED JUST EAST OF THE TN RIVER. THE BOUNDARY AND THE ASSOCIATED SFC LOW WILL MAKE SOME PROGRESS OVERNIGHT. HOWEVER...THE BETTER LOW LEVEL FORCING IS EXPECTED TO REMAIN NORTH OF TN WITH THE SFC LOW TRACKING ACROSS WESTERN KY. BY 12Z...THE HEAVIEST RAINFALL MAY REACH AS FAR SOUTH AS OUR NORTHERN BORDER...BUT CLEARLY THE HEAVIEST ACTIVITY WILL BE TO OUR NORTH. WILL INCLUDE AVG QPF VALUES OF JUST OVER OVER ONE HALF INCH NORTHWEST...WILL LESSER VALUES AS YOU GO SOUTH AND EAST. AS FAR AS TSTMS FOR THIS AFTERNOON...A FEW COULD REACH STRONG TO SEVERE LIMITS BUT IT LOOKS AS THOUGH THE BETTER CHANCE OF STRONG TO SEVERE CONVECTION WILL BE TOMORROW. ON FRIDAY...THE MAIN FRONTAL BOUNDARY WILL CROSS THE AREA IN THE AFTERNOON. AHEAD OF THIS FEATURE...MORE IN THE WAY OF INSTABILITY CAN BE EXPECTED. 850 MB FLOW WILL REACH 40 KTS AND COUPLE WITH SOME DESCENT LOW LEVEL FORCING. SPC CURRENTLY HAS THE AREA IN AN ENHANCED RISK. LOW LEVEL WIND SHEAR DOES NOT LOOK ALL THAT STRONG AND THUS...DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREAT. OTW...QPF TOTALS OF 1/4 TO 1/2 INCH ARE EXPECTED. SOME LIGHT SHOWER ACTIVITY WILL EXIST FOR A SHORT SPELL IN WAKE OF THE FROPA. FRIDAY NIGHT...PARTIAL CLEARING TOWARD SUNRISE AND THAT WILL SET THE STAGE FOR MOSTLY SUNNY/CLEAR SKIES SAT AND SAT NT. FOR THE SHORT TERM TEMPS...AFTER HIGHS IN THE 70S ON FRIDAY...TEMPS WILL COOL DOWN TO SEASONAL LEVELS. IN THE EXT FCST...AN ACTIVE SUBTROPICAL JET WILL DOMINATE THE WEATHER PATTERN. SFC HIGH...THAT WILL BRING THE SEASONAL WEATHER FOR THE WEEKEND...WILL SHIFT EAST WITH A DEEPER SOUTHERLY FLOW SETTING UP. SFC BOUNDARY WILL SET UP AND EXTEND FROM TX ENE ACROSS IL...IN AND OH. WITHIN THE WARM SECTOR...THAT MID TN WILL BE UNDER...MODELS HINT TOWARD A SERIES OF IMPULSES THROUGHOUT THE WEEK. THUS...SHOWERS AND TSTMS WILL BE INCLUDED THROUGH THE PERIOD. BY LATE IN THE WEEK...THE AFOREMENTIONED FRONTAL BOUNDARY WILL FINALLY REACH OUR AREA WITH PERHAPS SOME HEAVIER RAINFALL TOWARD THE END OF THE PERIOD. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 76 45 62 / 50 80 60 0 CLARKSVILLE 61 73 41 60 / 80 80 50 0 CROSSVILLE 59 71 44 59 / 40 80 70 0 COLUMBIA 63 77 45 62 / 30 80 50 0 LAWRENCEBURG 61 76 46 62 / 30 80 50 0 WAVERLY 61 75 41 60 / 60 80 50 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Apr 2, 5:00 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU APR 2 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND NORTH OF A LOBELVILLE TO NASHVILLE TO LAFAYETTE LINE FOR THIS AFTERNOON. STRONG THUNDERSTORMS WILL BE POSSIBLE FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE. MAIN CONCERNS WITH STRONG TO SEVERE THUNDERSTORMS WILL BE STRONG TO DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS FOR ALMOST ALL OF MIDDLE TENNESSEE FRIDAY AFTERNOON INTO FRIDAY EVENING. PICKETT... FENTRESS...AND CUMBERLAND COUNTIES ARE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. PATCHY FROST FORMATION MAY BE POSSIBLE ACROSS THE AREA SATURDAY NIGHT AS TEMPERATURES ARE EXPECTED IN THE MID 30S IN LOW LYING AND SHELTER AREAS AND ACROSS THE CUMBERLAND PLATEAU REGION. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Apr 2, 2:07 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CDT THU APR 2 2015
TNZ032>034-066-021945-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-
207 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...OVERTON
AND PUTNAM COUNTIES...
AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MONTEREY...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...CRAWFORD...
CLARKRANGE...GRIMSLEY AND ALLARDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3629 8480 3628 8487 3624 8487 3621 8491
3616 8490 3612 8485 3598 8527 3599 8530
3601 8532 3603 8531 3604 8534 3612 8541
3651 8491 3633 8477
ROSELocal storm report, Apr 2, 2:17 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 8 NNW SPARTA 36.04N 85.53W
04/02/2015 M60 MPH WHITE TN AWOS
SPARTA AIRPORT
&&
EVENT NUMBER OHX1500416
MROSESpecial weather statement, Apr 2, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT THU APR 2 2015
TNZ005-006-023-022100-
HOUSTON-MONTGOMERY-STEWART-
321 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...MONTGOMERY AND STEWART
COUNTIES...
AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE INDIAN MOUND...CUMBERLAND CITY...
PALMYRA...WOODLAWN...CUNNINGHAM AND CLARKSVILLE.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3642 8723 3630 8767 3649 8775 3665 8745
3665 8730
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:06 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 39 min |
| Apr 2, 2:07 PM CDT | Special Weather Statement | OHX | Fentress | 38 min |
| Apr 2, 2:50 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 25 min |
| Apr 2, 3:23 PM CDT | Special Weather Statement | OHX | Hickman | 52 min |
| Apr 2, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 35 min |
| Apr 2, 4:05 PM CDT | Special Weather Statement | OHX | Cheatham | 25 min |
| Apr 2, 4:08 PM CDT | Special Weather Statement | OHX | Montgomery | 37 min |
| Apr 2, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 36 min |
| Apr 2, 4:31 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| Apr 2, 4:43 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
| Apr 2, 5:11 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
Nearby
Special Weather Statements in Tennessee, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.